Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 87, NWS Albany, NY

June 22, 2008Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2008, 1:40 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 1:40 PM EDT (17:40 UTC)
Expired
Jun 22, 2008, 2:06 PM EDT
In force
26 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Albany radar (KENX), 92 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 221740
SVRALY
CTC005-221830-
/O.NEW.KALY.SV.W.0087.080622T1740Z-080622T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 230 PM EDT

* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FALLS VILLAGE...OR 14 MILES NORTHWEST OF TORRINGTON...AND MOVING
  NORTHEAST AT 27 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANAAN AND EDDY FIELD BY 150 PM EDT...
  NORFOLK BY 155 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4204 7348 4203 7306 4179 7331 4183 7350
TIME...MOT...LOC 1740Z 208DEG 24KT 4196 7335

$$

BGM
2 follow-up statements
000 
WWUS51 KALY 221753
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT SUN JUN 22 2008

CTC005-221830-
/O.CON.KALY.SV.W.0087.000000T0000Z-080622T1830Z/
LITCHFIELD CT-
153 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN LITCHFIELD COUNTY...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAWRENCE FIELD...OR 13 MILES SOUTH OF GREAT
BARRINGTON...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF NORTH COLEBROOK BY 200 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4204 7348 4203 7306 4194 7316 4194 7348
TIME...MOT...LOC 1753Z 208DEG 24KT 4204 7329

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM
000 
WWUS51 KALY 221806
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EDT SUN JUN 22 2008

CTC005-221815-
/O.CAN.KALY.SV.W.0087.000000T0000Z-080622T1830Z/
LITCHFIELD CT-
205 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LITCHFIELD COUNTY
IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.  STAY TUNED 
FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

LAT...LON 4204 7348 4203 7306 4194 7316 4194 7348
TIME...MOT...LOC 1805Z 208DEG 24KT 4211 7324

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:54 PM EDT, 46 minutes earlier.

Area forecast discussion, Jun 22, 12:54 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1254 PM EDT SUN JUN 22 2008

.SYNOPSIS...
SEVERAL DISTURBANCES IN ADVANCE OF AN UPPER LEVEL LOW OVER
SOUTHERN ONTARIO AND THE GREAT LAKES REGION WILL PRODUCE PERIODS OF
SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY.  SOME OF THE
THUNDERSTORMS MAY BECOME STRONG TO SEVERE.  THE OCCLUDED FRONT TO
THE SYSTEM WILL MOVE EAST OF THE REGION MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TO BETTER ASCERTAIN THE ATMOSPHERE THIS AFTERNOON...AFTER THE
INITIAL ROUND OF CONVECTION...WE WILL LAUNCH AN 18Z SOUNDING.

IMPRESSIONS THUS FAR HAVE BEEN IMPRESSIVE WITH LIGHTNING ACTIVITY
AND EVEN ENOUGH SHEAR FOR A MESO ACROSS ULSTER COUNTY WHERE A
POTENTIAL WET MICROBURST MAY HAVE OCCURRED.  WATER VAPOR LOOP IS
LESS THAN CLEAR WITH SEVERAL SHORT WAVES EMBEDDED WITHIN THE
CYCLONIC FLOW AND ROTATING NORTHEAST.  100MB MLCAPES HAVE RISEN TO
BETWEEN 500-1000 J/KG WITH MID LEVEL LAPSE RATES ONLY NEAR 6 C/KM.
SEVERAL BREAKS IN THE OVERCAST ARE OCCURRING UPSTREAM WITH SB-LI/S
PER MSAS DROPPING BACK INTO -1C TO -3C.  SO NOT COMPLETELY DONE WITH
SEVERE POTENTIAL AND WILL CONTINUE TO MONITOR TRENDS AND CLOSE
COLLABORATION WITH NEIGHBORING OFFICES AND SPC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SUNDAY NIGHT...ANY SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO
DECREASE IN THE EARLY EVENING WITH SOME PATCHY FOG FORMING...AS
THE SKIES WILL LIKELY BECOME PARTLY CLOUDY. A MID AND UPPER JET
MAX BEGINS TO INCH CLOSE TO THE FCST AREA FROM THE SOUTH AND WEST
TOWARDS 1200 UTC...AND THIS MAY ACTUALLY INCREASE THE CHANCES FOR
SVR WEATHER FROM THE CAPITAL DISTRICT...SRN VT...AND THE CATSKILLS
SOUTHWARD FOR MONDAY. SPC DAY 2 LOOKS ACTUALLY PRETTY GOOD.

MONDAY...THE SHORT TERM MODEL GUIDANCE INDICATES THE OCCLUDED
FRONT ASSOCIATED WITH THE POSITIVELY TILTED UPPER LEVEL TROUGH
UPSTREAM MAY TRIGGER ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE WITH
EVEN SOME DECENT SOLAR HEATING DURING THE MORNING THAT A
CLUSTER/LINE OF SEVERE THUNDERSTORMS MAY OCCUR.   AN 250 HPA JET
STREAK OF 90-100 KTS WILL BE OVER CNTRL-ERN PA...ERN NY...AND WRN
NEW ENGLAND. THE DEEP SHEAR LOOKS BETTER WITH AROUND 50 KTS
POTENTIALLY REALIZING SURFACE BASED INSTABILITY OF 1000-2000
J/KG...SO LARGE HAIL AND BOWING SEGMENTS ALONG A LINE MAY BE
POSSIBLE. WE WILL CONTINUE TO MENTION THE SEVERE THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

MONDAY NIGHT...THE OCCLUDED BOUNDARY SHOULD MAKE STEADY PROGRESS
ACROSS ERN NY WITH SHOWERS AND THUNDERSTORMS TAPERING AROUND
MIDNIGHT.  WE TENDED TO LOWER THE POPS TO SLIGHT CHANCE VALUES
AFTER 0400 UTC TUE.  SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE
MIDWEST TUESDAY MORNING...THE UPPER TROUGH AXIS STILL WILL LINGER
OVER ERN NY/WRN NEW ENGLAND ON TUE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER TROUGH AXIS FINALLY MOVES OFF TO THE EAST TUESDAY EVENING.
WILL HAVE LINGERING THREAT FOR CONVECTIVE TUESDAY. FLOW BECOMES
FLATTENED ACROSS THE NORTHERN TIER OF THE UNITED STATES FOR MID WEEK
WITH HIGHER PRESSURE BUILDING IN AT THE SURFACE. IMPULSES WILL MOVE
THROUGH QUICK FLOW WITH THE SURFACE RIDGE GETTING SUPPRESSED. THE
NEXT MAIN SHORT WAVE MOVES ACROSS WESTERN CANADA WITH A TROUGH
DIGGING ACROSS THE GREAT LAKES REGION NEXT WEEKEND AND A RIDGE
BUILDING OVER THE PLAINS. THE MODELS DIFFER WITH HOW AMPLIFIED THE
PATTERN WILL GET. THE ECMWF IS THE MOST ROBUST. GENERALLY...FINALLY
LOOKING AT DRY WEATHER FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR LATE IN THE
WEEK INTO NEXT WEEKEND.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A SFC TROUGH ASSOCIATED WITH AN UPPER LEVEL LOW OVER THE NRN GREAT
LAKES REGION WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO ERN
NY AND WRN NEW ENGLAND PRIMARILY BETWEEN 1200 UTC SUN TO 0000 UTC
MON.  MULTICELLULAR CONVECTION WILL EVOLVE INTO A SLOW MOVING LINE
OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IN THE LATE MORNING
INTO THE EARLY PM. WE ADDED A TEMPO FOR A TSRA AT KALB AND KGFL
BTWN 12-14 UTC BASED ON THE RADAR TRENDS. WE INCLUDED A VCTS AT
KPOU AROUND 1400 UTC. WE STILL INCLUDED CB/S FOR NOW UNTIL THE
CONVECTIVE DETAILS BECOME MORE CLEARER OVER THE NEXT 3 TO 6 HOURS
FOR THE AFTERNOON TIME FRAME. THERE IS A GOOD BET FOR MVFR VSBYS
AT ALL THE TAF SITES PRIOR TO AND SHORTLY AFTER 1800 UTC IN THE
SHOWERY ACTIVITY. THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
AFTER 0000 UTC MON.

THE WINDS WILL GENERALLY BE S/SE AT 5-10 KTS AFTER 1200 UTC...WITH A
FEW GUSTS CLOSE TO 20 KTS AT KALB.  THE WINDS WILL RELAX AFTER 0000
UTC AND WILL BECOME LIGHT TO CALM AT 5 KTS OR LESS.  SOME MVFR/IFR
RADIATIONAL MIST/FOG IS POSSIBLE AT ALL SITES DEPENDING ON THE
AMOUNT OF CLEARING IN THE WAKE OF THE SFC TROUGH.

OUTLOOK...
MON...VFR/MVFR...CHC OF SHRA/TSTMS.
TUE...VFR...CHC OF PM -SHRA/TSTMS.
WED...VFR...NO SIG WX.
THU...VFR...CHC -SHRA/TSTMS.
&&

.FIRE WEATHER...
SEVERAL DISTURBANCES ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL
PRODUCE SHOWERS AND THUNDERSTORMS THROUGH MONDAY.  AN OCCLUDED
FRONT WILL CLEAR MOST OF THE REGION MONDAY NIGHT INTO TUESDAY. WET
FLAG CONDITIONS ARE LIKELY THIS AFTERNOON.

RH VALUES WILL ONLY FALL TO 60 TO 75 PERCENT TODAY...AND THEN
RECOVER TO 85 TO 100 PERCENT SUNDAY NIGHT.  RH VALUES WILL FALL TO
50 TO 70 PERCENT MONDAY AFTERNOON.

SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY
WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND
VARIABLE SUNDAY NIGHT.  SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH
WILL OCCUR ON MONDAY.  GUSTY WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH ANY THUNDERSTORMS.

&&

.HYDROLOGY...
THE NEXT FEW DAYS WILL FEATURE PERIODS OF SHOWERS AND
THUNDERSTORMS.  PRECIPITABLE WATER VALUES WILL RISE TO ABOUT 150%
OF NORMAL IN SOME LOCATIONS. HEAVY DOWNPOURS FROM THUNDERSTORMS
ARE LIKELY WITH ONE TO TWO INCHES OCCURRING IN SOME LOCATIONS.
OVERALL...MAIN STEM RIVERS WILL NOT HAVE SIGNIFICANT RISES.
HOWEVER...SOME SMALL CREEKS AND STREAMS MAY REACH BANKFULL IN
PERSISTENT OR HEAVY RAINFALL TODAY AND TOMORROW.  SOME RURAL/URBAN
AND SMALL STREAM ADVISORIES MAY BE NECESSARY...BUT FLOODING IS NOT
EXPECTED. A DRIER AIR MASS WILL BUILD IN BY MID WEEK.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

NEAR TERM...BGM

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 22, 4:26 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
426 AM EDT SUN JUN 22 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
426 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS
MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE
OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER. STORMS WILL MOVE NORTHEAST AT 30
MPH. IN ADDITION...STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL
THAT COULD LEAD TO SOME URBAN OR RURAL AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY
AHEAD OF AN OCCLUDED FRONT.  DAMAGING WINDS IN EXCESS OF 60 MPH
AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN
WITH ANY SEVERE THUNDERSTORMS.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

TAW

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 22, 10:50 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1050 AM EDT SUN JUN 22 2008

NYZ084-VTZ013-221515-
BENNINGTON VT-SOUTHERN WASHINGTON NY-
1050 AM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN BENNINGTON AND WASHINGTON COUNTIES...

AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR ARLINGTON...OR ABOUT OVER
ARLINGTON...AND MOVING NORTHEAST AT 27 MPH.

THE THUNDERSTORM WILL BE NEAR...
MANCHESTER BY 1105 AM EDT
MANCHESTER CENTER BY 1110 AM EDT
DORSET BY 1115 AM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

KGS
Local storm report, Jun 22, 11:05 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1105 AM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     WAWARSING               41.76N 74.36W
06/22/2008                   ULSTER             NY   EMERGENCY MNGR

            MULTIPLE TREES AND WIRES DOWN

&&

SDIRIENZ
Special weather statement, Jun 22, 11:11 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1111 AM EDT SUN JUN 22 2008

NYZ053-054-084-221600-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN WASHINGTON NY-
1111 AM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS IN RENSSELAER AND WASHINGTON COUNTIES...

AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GREENWICH TO HOOSICK FALLS TO AVERILL PARK...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF MECHANICVILLE TO HOOSICK FALLS
TO 8 MILES SOUTHEAST OF TROY...AND MOVING NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
GRAFTON...CAMBRIDGE AND BERLIN BY 1125 AM
HOOSICK FALLS BY 1130 AM
SALEM BY 1135 AM

SEEK SHELTER UNTIL THE STORMS HAVE PASSED.
Special weather statement, Jun 22, 11:29 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1129 AM EDT SUN JUN 22 2008

VTZ013>015-221630-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1129 AM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES...

AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ARLINGTON TO BENNINGTON...AND MOVING NORTHEAST AT 19 MPH.

THUNDERSTORMS WILL BE NEAR...
MANCHESTER BY 1140 AM EDT
MANCHESTER CENTER AND 8 MILES SOUTHEAST OF DORSET BY 1145 AM EDT
MANCHESTER CENTER BY 1150 AM EDT
STRATTON BY 1215 PM EDT
LONDONDERRY BY 1225 PM EDT
WEST WARDSBORO BY 1230 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

KGS
Special weather statement, Jun 22, 12:18 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1218 PM EDT SUN JUN 22 2008

NYZ053-054-084-221700-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN WASHINGTON NY-
1218 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN RENSSELAER AND WASHINGTON COUNTIES...

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
13 MILES SOUTHWEST OF GREENWICH...OR ABOUT OVER MECHANICVILLE...AND
MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
GREENWICH AND CAMBRIDGE BY 1250 PM EDT

IN ADDITION TO HAIL AND STRONG WIND HAZARDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM

WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 1:29 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
129 PM EDT SUN JUN 22 2008

CTZ001-221815-
NORTHERN LITCHFIELD CT-
129 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 14
MILES WEST OF TORRINGTON...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
FALLS VILLAGE BY 150 PM EDT
NORFOLK...CANAAN AND EDDY FIELD BY 205 PM EDT
NORFOLK BY 210 PM EDT

IN ADDITION TO HEAVY RAIN...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BGM

WWW.WEATHER.GOV/ALBANY

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.